Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 17, 2012, 2:12 PM MDT for El Paso County, Texas; 8 counties in New Mexico. It took effect at May 18, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 2:12 PM MDT (20:12 UTC)
- In effect from
- May 18, 2012, 12:00 PM MDT
- Expired
- May 18, 2012, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WWUS84 KEPZ 172012 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 212 PM MDT THU MAY 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS RETURNING FRIDAY... .AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN FRIDAY WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-180415- /O.UPG.KEPZ.FW.A.0022.120518T1800Z-120519T0200Z/ /O.NEW.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- 212 PM MDT THU MAY 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...110... 111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM MDT. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
170 WWUS84 KEPZ 180409 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1009 PM MDT THU MAY 17 2012 ...CRITICAL FIRE WEATHER CONDITIONS RETURNING FRIDAY... .AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN FRIDAY WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-181300- /O.CON.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- 1009 PM MDT THU MAY 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...110... 111...112 AND 113... * TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM MDT. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
701 WWUS84 KEPZ 181248 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 648 AM MDT FRI MAY 18 2012 ...CRITICAL FIRE WEATHER CONDITIONS RETURNING TODAY... .AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN TODAY WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-182115- /O.CON.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- 648 AM MDT FRI MAY 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...110...111...112 AND 113... * TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM MDT. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
706 WWUS84 KEPZ 182004 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 204 PM MDT FRI MAY 18 2012 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN THIS AFTERNOON WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-190200- /O.CON.KEPZ.FW.W.0023.000000T0000Z-120519T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- 204 PM MDT FRI MAY 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 110...111...112 AND 113... * TIMING: FRIDAY AFTERNOON AND EVENING THROUGH 8 PM MDT. * WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 4:41 AM MDT, 9 hours 31 minutes earlier.
Area forecast discussion, May 17, 4:41 AM MDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
441 AM MDT THU MAY 17 2012
.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY
WITH A A FEW ADDITIONAL CLOUDS AND A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS POSSIBLE FOR THE SACRAMENTO MOUNTAINS. BREEZY TO
WINDY CONDITIONS WILL OCCUR ON FRIDAY AS A STRONGER SYSTEM PASSES
NORTH OF THE LOCAL AREA. DAYTIME TEMPERATURES WILL BE WARMER THIS
AFTERNOON AND EVEN WARMER FOR FRIDAY AND THE WEEKEND. A SURGE OF
MOISTURE MOVING IN BEHIND A COLD FRONT WILL GENERATE A CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR MAINLY MONDAY AND TUESDAY NEXT WEEK.
DRY CONDITIONS...WEST WINDS AND WARM TEMPERATURES WILL RETURN FOR
THE LATTER PART OF NEXT WEEK.
&&
.DISCUSSION...
A GENERALLY DRY AND WARM WEATHER PATTERN WILL OCCUR FOR THE NEXT
FEW DAYS AS HIGH PRESSURE ALOFT TRANSITIONS INTO A WESTERLY FLOW
PATTERN. A WEAK SHORT WAVE TROUGH WILL PASS THROUGH THE STATE
TODAY. ENOUGH RESIDUAL MOISTURE REMAINS OVER THE AREA FOR A SLIGHT
MENTION OF SHOWERS AND THUNDERSTORMS FOR THE SACRAMENTO MOUNTAINS
TODAY. WINDS WILL BE GENERALLY FROM THE WEST AND SOUTHWEST AND
WILL BE IN THE LOW END BREEZY CATEGORY IN SOME AREAS. AFTERNOON
TEMPERATURES WILL WARM ABOVE NORMAL TODAY WITH MOST LOWLAND AREAS
SEEING LOWER 90S.
A LARGER LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN PORTIONS
OF THE STATE BY LATE FRIDAY. STRONGER WINDS ALOFT AHEAD OF THE
SYSTEM AND A TIGHTENING PRESSURE GRADIENT WILL RESULT IN AFTERNOON
WINDS GENERALLY IN THE WINDY CATEGORY BUT BELOW ADVISORY LEVELS.
LOW HUMIDITY VALUES WILL HELP ENHANCE FIRE DANGER CONDITIONS
TOMORROW AFTERNOON. DAY TIME TEMPERATURES WILL BE A FEW DEGREES
WARMER WITH MID 90S EXPECTED ACROSS THE LOWLANDS. THE WEST FLOW
WILL CONTINUE ON SATURDAY BUT WITH LOWER WIND SPEEDS AND CONTINUED
WARM TEMPERATURES.
HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY AND MONDAY. THIS
WILL WEAKEN THE WEST FLOW ALOFT AND ALLOW A WEAK COLD FRONT TO
DROP DOWN INTO THE AREA BY SUNDAY AFTERNOON. A SURGE OF MOISTURE
BEHIND THE FRONT WILL BRING IN A MORE MOIST AND UNSTABLE AIR MASS
TO THE AREA BY MONDAY. THERE WILL BE A AT LEAST A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. BEST CHANCE OF
MEASURABLE PRECIP WILL BE OVER THE MOUNTAIN ZONES. PROJECTED WEAK
WIND SHEAR VALUES DUE TO HIGH PRESSURE ALOFT SHOULD MINIMIZE THE
SEVERE THUNDERSTORM-LARGE HAIL THREAT. SOME STORMS WILL STILL BE
CAPABLE OF PRODUCING A HIGH AMOUNT OF PEA SIZED HAIL AS WELL AS
MODERATE RAINFALL. ANOTHER LOW PRESSURE TROUGH WILL PASS NORTH OF
THE AREA BY LATE TUESDAY AND RE-STRENGTHEN THE WESTERLY FLOW WHICH
WILL FLUSH THE MOISTURE BACK TO THE EAST AND REDUCE CHANCES FOR
PRECIP TO NEAR ZERO FOR THE REMAINDER OF NEXT WEEK.
&&
.AVIATION...VALID 17/12Z-18/12Z...
VFR CONDS AT ALL TAF SITES THROUGH THE VALID PD. P6SM FEW-
SCT120-150 THRU 15Z...THEN SKC. E TO SE WINDS UP TO UP TO 12KTS
THEN SHIFTING AROUND TO THE WEST 10-15KTS AFT 18Z.
&&
.FIRE WEATHER...
WARMER AND DRIER CONDITIONS WILL BE MOVING INTO THE REGION TODAY AS
WINDS SHIFT AROUND TO THE WEST. EXPECT MINIMUM RELATIVE HUMIDITIES
TO FALL INTO THE SINGLE DIGITS THE NEXT SEVERAL DAYS WITH WINDS
NEARING OR EXCEEDING CRITICAL SPEEDS ON FRIDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ALL AREAS EXCEPT HUDSPETH COUNTY IN FAR
WEST TEXAS. HIGH TEMPERATURES WILL BE RUNNING 5 TO 10 DEGREES
ABOVE NORMAL AS WELL WITH HIGHS INTO THE LOWER TO MID 90S IN MOST
LOWLAND LOCATIONS. SOME MOISTURE AND POSSIBLY SOME THUNDERSTORMS
ARE EXPECTED TO RETURN SUNDAY NIGHT INTO MONDAY AS WINDS SHIFT
AROUND TO THE SOUTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 92 69 96 68 93 / 0 0 0 0 0
SIERRA BLANCA 91 62 92 63 91 / 0 0 0 0 0
LAS CRUCES 90 59 92 58 88 / 0 0 0 0 0
ALAMOGORDO 90 60 92 60 88 / 0 0 0 0 0
CLOUDCROFT 71 44 77 45 74 / 10 0 0 0 0
TRUTH OR CONSEQUENCES 89 60 92 60 87 / 0 0 0 0 0
SILVER CITY 82 57 83 54 79 / 0 0 0 0 0
DEMING 91 57 92 55 90 / 0 0 0 0 0
LORDSBURG 94 58 92 56 89 / 0 0 0 0 0
WEST EL PASO METRO 94 67 95 67 93 / 0 0 0 0 0
DELL CITY 90 54 92 56 92 / 0 0 0 0 0
FORT HANCOCK 95 64 99 65 95 / 0 0 0 0 0
LOMA LINDA 88 60 91 60 88 / 0 0 0 0 0
FABENS 94 65 96 66 95 / 0 0 0 0 0
SANTA TERESA 93 64 95 63 92 / 0 0 0 0 0
WHITE SANDS HQ 87 65 92 66 89 / 0 0 0 0 0
JORNADA RANGE 89 52 92 53 90 / 0 0 0 0 0
HATCH 89 56 90 56 86 / 0 0 0 0 0
COLUMBUS 92 60 91 59 91 / 0 0 0 0 0
OROGRANDE 91 62 96 66 94 / 0 0 0 0 0
MAYHILL 77 52 81 53 79 / 10 0 0 0 0
MESCALERO 78 46 82 44 79 / 10 0 0 0 0
TIMBERON 79 44 82 46 80 / 10 0 0 0 0
WINSTON 83 50 82 47 81 / 0 0 0 0 0
HILLSBORO 86 56 86 53 82 / 0 0 0 0 0
SPACEPORT 91 59 90 59 87 / 0 0 0 0 0
LAKE ROBERTS 88 46 88 46 86 / 0 0 0 0 0
HURLEY 86 52 87 50 83 / 0 0 0 0 0
CLIFF 92 46 92 45 90 / 0 0 0 0 0
MULE CREEK 88 45 87 42 84 / 0 0 0 0 0
FAYWOOD 85 50 86 49 83 / 0 0 0 0 0
ANIMAS 93 55 91 54 89 / 0 0 0 0 0
HACHITA 93 57 94 55 91 / 0 0 0 0 0
ANTELOPE WELLS 94 60 93 57 91 / 0 0 0 0 0
CLOVERDALE 86 55 87 51 85 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ055.
&&
04/04Hazardous weather outlook, May 17, 5:54 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 554 AM MDT THU MAY 17 2012 NMZ401>417-TXZ418>424-181200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 554 AM MDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO MOUNTAINS THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. THESE STORMS MAY PRODUCE PERIODS OF MODERATE RAINFALL AND PEA-SIZED HAIL. DRY LIGHTNING MAY ALSO OCCUR... INCREASING THE FIRE DANGER RISK NEAR ANY THUNDERSTORMS THAT MAY DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. CONDITIONS WILL STABILIZE AND SKIES CLEAR THIS AFTERNOON. OTHER AREAS WITHIN THE FORECAST AREA ARE EXPECTED TO REMAIN DRY WITH WINDS SHIFTING AROUND TO THE SOUTHWEST IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LARGER LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE AREA BY LATE FRIDAY. THIS SYSTEM WILL PRODUCE WINDY CONDITIONS FOR MOST AREAS BY THE AFTERNOON. SOUTHWESTERLY WINDS ARE EXPECTED TO REMAIN BELOW THE 30 MPH ADVISORY CRITERIA FOR SUSTAINED WINDS. WIND GUSTS ALONG THE EASTERN SLOPES OF AREA MOUNTAINS WILL BE LOCALLY STRONGER ON FRIDAY. DRY AND WARM CONDITIONS WILL OCCUR ON SATURDAY AS THE WEST FLOW BEGINS TO WEAKEN. A FRONT WILL PUSH INTO THE AREA ON SUNDAY. A MORE UNSTABLE AND MOIST AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT AND INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR MONDAY AND TUESDAY. PREVAILING WEATHER PATTERNS SHOULD KEEP THUNDERSTORMS BELOW SEVERE CRITERIA. THESE STORMS WILL STILL BE ABLE TO PRODUCE PERIODS OF SMALL HAIL...MODERATE RAINFALL AND DRY LIGHTNING. THERE MAY BE SOME INCREASED FIRE RISK AS RESULT OF THE DRY LIGHTNING IN THE MOUNTAINS. TEMPERATURES FOR THE WEEKEND THROUGH MUCH OF NEXT WEEK WILL BE IN THE MIDDLE 90S FOR THE LOWLANDS. DRIER AND MORE STABLE CONDITIONS ARE EXPECTED BY WEDNESDAY AS A THE WESTERLY FLOW PUSHES THE MOISTURE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.